Alert archive / Colorado / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 94, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 8, 2008, 9:48 PM MDT for Phillips County, Sedgwick County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2008, 9:48 PM MDT (03:48 UTC)
- Expired
- Jul 8, 2008, 10:15 PM MDT
- In force
- 27 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
Counties Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 152 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 090348 SVRBOU COC095-115-090430- /O.NEW.KBOU.SV.W.0094.080709T0348Z-080709T0430Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 948 PM MDT TUE JUL 8 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SEDGWICK COUNTY IN NORTHEAST COLORADO NORTHEASTERN PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 1030 PM MDT * AT 947 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17 MILES NORTH OF PLEASANT VALLEY...OR 11 MILES SOUTHEAST OF JULESBURG...MOVING SOUTHEAST AT 31 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PLEASANT VALLEY. HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. VERY HEAVY RAINS MAY PRODUCE FLOODING OF LOW LYING AREAS...AS WELL AS FIELDS. LAT...LON 4053 10205 4055 10210 4089 10225 4098 10205 TIME...MOT...LOC 0347Z 332DEG 27KT 4084 10213 $$ BARJENBRUCH
1 follow-up statement
000 WWUS55 KBOU 090415 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1015 PM MDT TUE JUL 8 2008 COC095-115-090425- /O.CAN.KBOU.SV.W.0094.000000T0000Z-080709T0430Z/ SEDGWICK CO-PHILLIPS CO- 1015 PM MDT TUE JUL 8 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHILLIPS AND SOUTHEASTERN SEDGWICK COUNTIES IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED INTO NEBRASKA. IT IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 4053 10205 4055 10210 4089 10225 4098 10205 TIME...MOT...LOC 0415Z 332DEG 27KT 4065 10200 $$ BARJENBRUCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:20 PM MDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 8, 3:20 PM MDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT TUE JUL 8 2008 .SHORT TERM...DAYTIME HEATING COMBINED WITH A WEAK UPPER TROUGH OVER SOUTHEAST WYOMING HAS BEEN ENOUGH TO SET OFF A ROUND OF AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS AND URBAN CORRIDOR. SHOWERS HAVE BEEN RE-DEVELOPING OVER THE MOUNTAINS AND FOOTHILLS THROUGH THE AFTERNOON...AND MIGHT CYCLE THROUGH ONCE OR TWICE MORE BEFORE EVENING COOLING TURNS OFF THE CONVECTION. SKIES WILL CLEAR OVERNIGHT BUT THE FLOW PATTERN ALOFT WILL CHANGE VERY LITTLE OVER THE NEXT 24 HOURS. NAM AND GFS INDICATE ANOTHER ROUND OF SHOWERS OVER THE MOUNTAINS AGAIN ON WEDNESDAY. WITH WEAK FLOW ALOFT BEING UNABLE TO MOVE THE MOISTURE OUT OF THE REGION...DAYTIME HEATING WILL PRODUCE AFTERNOON INSTABILITY AND MORE SHOWERS. TEMPERATURES AT 700 MB SHOW A LITTLE WARMING FOR WEDNESDAY AFTERNOON...BUT NOT ENOUGH TO COMPLETELY CAP THE CONVECTION. A SURFACE LOW WILL ALSO STILL BE IN PLACE TO INDUCE SOME UPSLOPE SOUTHEASTERLY FLOW ACROSS THE PLAINS. OFF TO OUR SOUTHEAST...THE STALLED FRONT OVER OKLAHOMA AND SOUTHERN KANSAS WILL BE ENOUGH TO KEEP SIGNIFICANT AMOUNTS OF GULF MOISTURE FROM ADVECTING ONTO THE EASTERN PLAINS. THEREFORE...SHOWER ACTIVITY OVER OUR FORECAST AREA WILL BE PRIMARILY LIMITED TO THE MOUNTAINS AND ADJACENT PLAINS. .LONG TERM...VERY WARM AND DRY CONDITIONS ARE IN STORE FOR THURSDAY AND FRIDAY. WILL KEEP THE PLAINS DRY FOR BOTH DAYS. SHOULD BE DIFFICULT FOR STORMS TO FORM WITH MODELS SHOWING LIS AROUND ZERO AND DEW POINTS IN THE 30S. WILL KEEP A SLIGHT CHANCE FOR STORMS IN THE MOUNTAINS AND FOOTHILLS THURSDAY. PRECIPITABLE WATER VALUES FALL BELOW A QUARTER INCH OVER THE MOUNTAINS FRIDAY...THUS WITH THE DRY AIRMASS IN PLACE DONT EXPECT ANY STORM DEVELOP FRIDAY AFTERNOON. AN UPPER LEVEL TROUGH MOVING ACROSS THE NORTHERN U.S. FRIDAY WILL HELP PUSH A COLD FRONT THROUGH THE AREA FRIDAY. WONT SEE A BIG DROP IN TEMPERATURES FRIDAY BEHIND THE FRONT AND WILL HAVE TO WAIT UNTIL SATURDAY FOR THE LAGGING COOLER AIR TO REACH THE FRONT RANGE. MOISTURE WILL INCREASE BEHIND THE FRONT AND THE SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN SATURDAY. MOISTURE WILL CONTINUE TO SLOWLY ADVECT INTO THE AREA SUNDAY AND INTO EARLY NEXT WEEK. THIS WILL BRING INCREASED THUNDERSTORM ACTIVITY THROUGH TUESDAY. MODELS INDICATE A WEAK SHORT WAVE WILL PASS THROUGH THE STATE SUNDAY. THIS MAY INCREASE THUNDERSTORM ACTIVITY SUNDAY ACROSS THE AREA. && .AVIATION...SCATTERED THUNDERSTORMS PRESENTLY OVER THE DENVER METRO AREA AND KDEN SHOULD BE COME TO AN END BY 01Z. VFR CIGS AND VSBYS SHOULD PREVAIL THROUGH THE PERIOD. THE AIRMASS WILL STABILIZE AFTER 01Z WITH WINDS RETURNING TO DIURNAL PATTERNS. MOSTLY CLEAR SKIES OVERNIGHT AND WEDNESDAY MORNING. DAYTIME HEATING ON WEDNESDAY WILL GENERATE ANOTHER ROUND OF AFTERNOON SHOWERS OVER THE MOUNTAINS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KDRBY/MEIER
Hazardous weather outlook, Jul 8, 11:05 AM MDT, 10 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT TUE JUL 08 2008 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT TUE JUL 08 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT STRONG DAYTIME HEATING...LINGERING MOISTURE AT LOW LEVELS ACROSS NORTHEAST COLORADO AND A WEAK UPPER DISTURBANCE PASSING OVER THE NEBRASKA PANHANDLE WILL PRODUCE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. BY LATE THIS MORNING...A BROKEN LINE OF SHOWERS HAD DEVELOPED OVER THE CONTINENTAL DIVIDE AND BEGUN MOVING SOUTHEASTWARD. ALTHOUGH THE AMOUNTS OF LOW LEVEL MOISTURE OVER NORTHEAST COLORADO ARE LOWER THAN IN THE PAST FEW DAYS...IT APPEARS THAT THE DAYTIME HEATING AND PASSING WEATHER DISTURBANCE WILL BE ENOUGH TO PRODUCE ISOLATED THUNDERSTORMS THROUGH THE AFTERNOON. THERE WILL BE A SMALL THREAT OF HAIL WITH THE THUNDERSTORMS...BUT BY LATE AFTERNOON IT IS ALSO POSSIBLE THAT SOME STORMS MAY BE SLOW MOVING AND CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. LOCATIONS ALONG THE FOOTHILLS AND URBAN CORRIDOR WILL HAVE THE HIGHEST PROBABILITY OF HEAVY RAINFALL FROM SLOW MOVING STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IT WILL BE HOTTER AND DRIER ON WEDNESDAY...THURSDAY AND FRIDAY WITH A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS MAINLY NEAR THE HIGHER TERRAIN. AN INCREASE IN MOISTURE OVER THE WEEKEND WILL BRING GREATER THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. DANKERS/MEIER
Nearby
Severe Thunderstorm Warnings in Colorado, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.